Alert archive / Texas / Wind Advisories in 2016

Wind Advisory 11, NWS Lubbock, TX

April 5, 20168 counties in Texas

NWS Lubbock, TX issued this wind advisory at Apr 5, 2016, 4:03 AM CDT for 8 counties in Texas. It took effect at Apr 5, 2016, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2016, 4:03 AM CDT (09:03 UTC)
In effect from
Apr 5, 2016, 1:00 PM CDT
Expired
Apr 5, 2016, 7:00 PM CDT
In force
6 hr
Issued by
NWS Lubbock, TX

Counties Briscoe County, TX, Castro County, TX, Childress County, TX, Cottle County, TX, Hall County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 100 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
3616 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

471 
WWUS74 KLUB 050903
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
403 AM CDT TUE APR 5 2016

TXZ021>026-031-032-051800-
/O.NEW.KLUB.WI.Y.0011.160405T1800Z-160406T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-MOTLEY-COTTLE-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS...
MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY
403 AM CDT TUE APR 5 2016

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING. 

* TIMING...FROM 1 PM UNTIL 7 PM.

* WINDS...SOUTHWESTERLY AT 30 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES MAY EXPERIENCE
  DIFFICULT DRIVING. LOCALIZED AREAS OF BLOWING DUST MAY REDUCE
  VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$
1 follow-up statement
046 
WWUS74 KLUB 051800
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
100 PM CDT TUE APR 5 2016

TXZ021>026-031-032-060000-
/O.CON.KLUB.WI.Y.0011.000000T0000Z-160406T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-MOTLEY-COTTLE-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS...
MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY
100 PM CDT TUE APR 5 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...FROM 1 PM UNTIL 7 PM.

* WINDS...SOUTHWESTERLY AT 30 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES MAY EXPERIENCE 
  DIFFICULT DRIVING. LOCALIZED AREAS OF BLOWING DUST MAY REDUCE 
  VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 5, 12:09 AM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, Apr 5, 12:09 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1209 AM CDT TUE APR 5 2016

.AVIATION...
VFR CONDITIONS WILL CONTINUE THE NEXT 24 HOURS. BREEZY CONDITIONS
EXPECTED TUESDAY WITH EAST WIND OVERNIGHT GRADUALLY BECOMING SOUTH
TO SOUTHWESTERLY. WIND SPEEDS WILL INCREASE INTO THE 15 TO 25 KNOT
RANGE FOR KLBB AND KPVW...KCDS COULD SEE HIGHER SPEEDS IN THE 20
TO 30 KNOT RANGE. WIND SPEEDS WILL DECREASE AFTER SUNSET AND A
COLD FRONT WILL ARRIVE JUST PAST THE END OF THIS TAF CYCLE. WIND
WILL SHIFT TO THE NORTH AND BE GUSTY AT TIMES.

JORDAN

&&

.PREV DISCUSSION... /ISSUED 709 PM CDT MON APR 4 2016/

AVIATION...
VFR CONDITIONS WILL CONTINUE THE NEXT 24 HOURS. BREEZY CONDITIONS
EXPECTED TUESDAY WITH EAST WIND OVERNIGHT GRADUALLY BECOMING SOUTH
TO SOUTHWESTERLY. WIND SPEEDS WILL INCREASE INTO THE 15 TO 25 KNOT
RANGE FOR KLBB AND KPVW...KCDS COULD SEE HIGHER SPEEDS IN THE 20
TO 30 KNOT RANGE.

JORDAN

PREV DISCUSSION... /ISSUED 300 PM CDT MON APR 4 2016/

SHORT TERM...
A QUIET NIGHT IS IN STORE FOR THE FCST AREA DURING A TRANSITION
PERIOD. A WEAK COLD FRONT THAT HAS MOVED TO THE WRN AND SRN EDGES OF
THE FCST AREA WILL UNDERGO FRONTOLYSIS THIS EVENING AS HEIGHTS AND
SFC PRESSURES BEGIN TO FALL IN ADVANCE OF A STOUT UPPER LEVEL
TROUGH. THAT TROUGH IS TAKING SHAPE OVER WASHINGTON AND OREGON EARLY
THIS AFTERNOON. THIS TROUGH WILL STRENGTHEN INTO A CLOSED LOW AFTER
IT CROSSES THE ROCKIES WITH THE CENTER OF THAT LOW OVER THE DAKOTAS.
POSITIVE POTENTIAL VORTICITY FURTHER SOUTH OVER THE CNTL ROCKIES
COMBINED WITH AN UPPER RIDGE BUILDING OVER THE ERN PACIFIC WILL
ELONGATE THE SHARPENING UPPER TROUGH SWD THROUGH THE CNTL AND SRN
PLAINS. HOWEVER THIS IS NOT A TEXTBOOK HIGH WIND/FIRE WEATHER CASE
FOR THE SOUTH PLAINS...RATHER MORE OF A HYBRID. MID LEVEL /700 MB/
HEIGHT GRADIENT IS ONE OF THE KEYS FOR THE FCST AREA...AND IN THIS
MODELS REMAIN LACKING...PARTICULARLY SOUTH OF THE PANHANDLE WHERE
THE MAGNITUDE OF THE GRADIENT ONLY SUPPORTS BREEZY WIND SPEEDS. KEY
FOR TOMORROW APPEARS TO BE SFC CYCLOGENESIS INITIALLY IN SERN
COLORADO THAT THEN MOVES EWD TO SW AND S CENTRAL KANSAS. THAT
SHARPENING PRESSURE GRADIENT IS TIGHTEST ACROSS THE ERN HALF OF
THE FCST AREA AND IS ALSO NOTED IN THE 850 MB JET MAX THAT MOVES
FROM THE WRN SOUTH PLAINS EARLY IN THE DAY TO THE ROLLING PLAINS
BY EARLY AFTN. MOS STILL HAS A GOOD HANDLE ON WIND SPEEDS WITH A
SLIGHT NOD TO THE HIGHER MAV NUMBERS. THIS WILL PUT THE STRONGEST
WINDS /POTENTIALLY LOW END ADVISORY LEVEL/ ACROSS THE SERN
PANHANDLE WITH A RELATIVE MINIMUM ACROSS THE SWRN SOUTH PLAINS.
TUESDAY WILL BE QUITE WARM AS WELL...DESPITE THE LACK OF A
SIGNIFICANT DOWNSLOPE COMPONENT. SFC PRESSURE FALLS PROGGED TO
EASILY OUTPACE THE HEIGHT FALLS ALOFT RESULTING IN A NOTABLE
INCREASE IN 1000-500MB THICKNESS VALUES RELATIVE TO TODAY. WILL
ALSO SEE LOW LEVEL WARM ADVECTION OFF THE MEXICAN PLATEAU. WITHOUT
THE DOWNSLOPING WILL RUN WITH A BLEND OF MOS VALUES RATHER THAN A
NOD TO THE WARMER END.

LONG TERM...
THE UA LOW THAT WILL PUSH EAST ACROSS THE HIGH AND NRN PLAINS AND
PROVIDE THE SOUTH PLAINS AND ROLLING PLAINS WITH BREEZY...DRY AND
WARM CONDITIONS TOMORROW...WILL ALSO SEND DOWN A DRY COLD FRONT LATE
TOMORROW NIGHT/EARLY WEDNESDAY MORNING. PRESSURE RISES ON THE ORDER
OF 5-8 MB PER 3 HRS WILL LEAD TO NRLY WIND SPEEDS OF 15-25 MPH
DURING THE MORNING...WITH SPEEDS SLOW TO DECLINE PARTICULARLY
ACROSS THE FAR SERN TX PANHANDLE THROUGHOUT THE REMAINDER OF THE
DAY. THIS COLD FRONT WILL USHER IN A COOLER AIRMASS WHICH WILL AID
TO DROP HIGHS DOWN INTO THE LOWER 70S...WHICH MAY FEEL LIKE
SIGNIFICANT CHANGE GIVEN HIGHS IN THE 80S TODAY AND TOMORROW...BUT
IS CLOSE TO SEASONAL NORMS. AS THE UA LOW NEARS THE NERN CONUS ON
THURSDAY...AMPLIFIED UA RIDGING ACROSS THE WRN CONUS WILL TAKE
SHAPE AND HENCE...NW FLOW ALOFT WILL DOMINATE ACROSS THE SRN
PLAINS. INCREASED 850 MB HEIGHT FIELDS AND THE RETURN TO A SFC
SRLY FLOW WILL GIVE WAY TO HIGHS WARMING BACK UP WELL INTO THE 70S
ON THURSDAY. ANOTHER DRY COLD FRONT ON FRIDAY IS SHOWN TO STRUGGLE
ITS IMPINGEMENT ON THE CWA...WITH SFC WINDS VEERING TO THE NE ONLY
ACROSS THE NRN ZONES. NONETHELESS...IT WILL APPEAR TO BE ENOUGH TO
DROP TEMPS BACK TO AROUND SEASONAL AVG.

THE AFOREMENTIONED UA RIDGE WILL APPEAR TO SERVE AS A BLOCKING
MECHANISM...WITH LONG TERM SOLUTIONS EXHIBITING A PACIFIC
DISTURBANCE NEARING SRN CALI BUT WILL EJECT NE TOWARDS THE GREAT
BASIN BY LATE WEEK/EARLY WEEKEND. HOWEVER...ANOTHER ALBEIT STRONGER
DISTURBANCE MOVING ONSHORE ACROSS SRN CALI WILL BE AID IN SHIFTING
THE UA RIDGE EAST OF THE REGION SUNDAY MORNING. AS THE SAID
DISTURBANCE LIFTS NE TO ACROSS THE PANHANDLE REGION/CENTRAL PLAINS
SUNDAY EVENING...ITS ASSOCIATED BREEZY PACIFIC FRONT WILL FILTER IN
A DRY AIRMASS...AND A DRYLINE FEATURE WILL SET UP ACROSS THE FAR
ROLLING PLAINS. THE SUPER-BLENDED DEPICTION OF SLIGHT CHANCES POPS
ACROSS THE ERN ZONES SUNDAY MORNING MAY BE A BIT OVERDONE DUE TO AN
EXISTING CAPPING INVERSION...HOWEVER POPS DURING THE EVENING HOURS
ONCE THE CAP ERODES APPEARS VALID FOR NOW. THEREAFTER...CURRENT RUN
OF THE GFS IS SIMILAR TO THE ECMWF IN SHOWING LINGERING UA
TROUGHINESS THUS LEADING TO ADDITIONAL OPPORTUNITIES FOR PRECIP
EARLY NEXT WEEK /PREVIOUS RUN OF THE GFS WAS DRY WITH UA RIDGING
DURING THE SAME TIME-FRAME/. WILL PRECLUDE MENTIONABLE POPS BEYOND
SUNDAY EVENING ATTM...AND WILL ELECT TO AWAIT RUN TO RUN MODEL
CONSISTENCY.

FIRE WEATHER...
WILL MAINTAIN FIRE WEATHER WATCH AS IS THIS AFTERNOON. GAVE SOME
CONSIDERATION TO AN UPGRADE...IN PARTICULAR ACROSS THE NORTHERN ROW
OR TWO. MEETING THREE HOUR THRESHOLD OF CRITICAL COMBINATION OF WIND
AND RH STILL LOOKING LIKELY ESPECIALLY ACROSS THE NORTH. SOME
CONCERN WITH RH CRITERIA WHERE THE STRONGEST WINDS ARE EXPECTED
ACROSS THE NE PART OF THE FCST AREA AND WITH WIND SPEEDS ACROSS SWRN
SECTIONS. RATHER THAN TRYING TO FINE TUNE JUST A PART OF THE REGION
FOR AN EARLY RED FLAG...WILL OPT TO LET LATER SHIFTS MAKE THAT
DETERMINATION BASED ON MODEL AND OBSERVED DATA CLOSER TO THE EVENT.

AN UPPER LEVEL DISTURBANCE WELL NORTH OF THE REGION WILL SEND DOWN A
BREEZY COLD FRONT LATE TOMORROW NIGHT/EARLY WEDNESDAY MORNING...WHICH
WILL VEER 20-FOOT WINDS TO THE NORTH AT 15-25 MPH. SEASONABLY WARM
TEMPS WILL LEAD TO RELATIVE HUMIDITY VALUES FALLING INTO THE 10-15
PERCENT RANGE. WITH WIND SPEEDS SLOW TO DROP OFF ACROSS THE FAR
SOUTHEAST TEXAS PANHANDLE AND NORTHERN ROLLING THROUGHOUT THE
DAY...THERE COULD BE A BRIEF MARGINAL FIRE WEATHER THREAT EARLY
AFTERNOON ACROSS THE AFOREMENTIONED AREAS...BEFORE WIND SPEEDS
DECLINE.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM NOON CDT TODAY THROUGH THIS EVENING FOR
TXZ021>043.

&&

99/99/99
Hazardous weather outlook, Apr 4, 12:03 PM CDT, 16 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1203 PM CDT MON APR 4 2016

TXZ021>044-051715-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1203 PM CDT MON APR 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING
PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FIRE WEATHER WATCH IS IN EFFECT ON TUESDAY AFTERNOON FOR MUCH
OF THE REGION. A WIND ADVISORY MAY BE REQUIRED TUESDAY AFTERNOON
FOR THE EXTREME SOUTHEASTERN PANHANDLE.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 4:28 AM CDTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 12 more17 hr

Nearby

Wind Advisories in Texas, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.